Alert archive / New York / Small Craft Advisories in 2020

Small Craft Advisory 60, NWS Buffalo, NY

June 12, 2020

NWS Buffalo, NY issued this small craft advisory at Jun 12, 2020, 4:17 AM EDT. It took effect at Jun 12, 2020, 11:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2020, 4:17 AM EDT (08:17 UTC)
In effect from
Jun 12, 2020, 11:00 AM EDT
Expired
Jun 12, 2020, 10:12 PM EDT
In force
11 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

119 
WHUS71 KBUF 120817
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
417 AM EDT Fri Jun 12 2020

LOZ043>045-121800-
/O.NEW.KBUF.SC.Y.0060.200612T1500Z-200613T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
417 AM EDT Fri Jun 12 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EDT THIS EVENING...

* WHAT...West winds 10 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...From 11 AM this morning to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
JLA
4 follow-up statements
998 
WHUS71 KBUF 121722
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
122 PM EDT Fri Jun 12 2020

LOZ043>045-130130-
/O.CON.KBUF.SC.Y.0060.000000T0000Z-200613T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
122 PM EDT Fri Jun 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
930 
WHUS71 KBUF 122015
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
415 PM EDT Fri Jun 12 2020

LEZ040-041-130100-
/O.EXB.KBUF.SC.Y.0060.000000T0000Z-200613T0100Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
415 PM EDT Fri Jun 12 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 25 knots.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 9 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043>045-130300-
/O.CON.KBUF.SC.Y.0060.000000T0000Z-200613T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
415 PM EDT Fri Jun 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
870 
WHUS71 KBUF 122324
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
724 PM EDT Fri Jun 12 2020

LEZ040-041-130030-
/O.CAN.KBUF.SC.Y.0060.000000T0000Z-200613T0100Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
724 PM EDT Fri Jun 12 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have dropped below small craft advisory criteria.

$$

LOZ043>045-130300-
/O.CON.KBUF.SC.Y.0060.000000T0000Z-200613T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
724 PM EDT Fri Jun 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
335 
WHUS71 KBUF 130212
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1012 PM EDT Fri Jun 12 2020

LOZ043>045-130315-
/O.CAN.KBUF.SC.Y.0060.000000T0000Z-200613T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1012 PM EDT Fri Jun 12 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have dropped below small craft advisory criteria. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 12, 1:54 AM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 12, 1:54 AM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
154 AM EDT Fri Jun 12 2020

.SYNOPSIS...
A reinforcing cold front will push through the region early this
morning. This front will ensure that we will have below normal
temperatures for the upcoming weekend. While the front could touch
off a stray shower...generally dry uneventful weather can be
expected through at LEAST Saturday night.

&&

.NEAR TERM /THROUGH TODAY/...
Reinforcing cold front will arrive over western NY before daybreak
this morning. Will turn mostly cloudy for a few hours as the front
moves through and based on upstream trends, could see a few light
showers with trace to maybe 0.01 inch of rain over WNY before
showers diminish farther east.

This afternoon, daytime heating and cooler air aloft with trough
settling across region will lead to expansion of cumulus clouds.
May see an isolated shower out of these clouds along Lake
Ontario lake breeze, but limited forcing behind the wave aloft
and reinforcing front that sweeps through this morning will
result in majority of area staying dry. Somewhat breezy from
the west to northwest behind the front later today, but not as
breezy compared to Thursday. Highs in the lower 70s, except the
higher terrain of North Country where readings will stay in the
60s.

Trough aloft firmly settles across lower Great Lakes tonight while
sfc ridge builds in across the Great Lakes. Cool night for all areas
with readings in the low to mid 40s. H85 temps drop to +1c western
NY to below 0C over the North Country. Not a lot of low clouds
upstream beneath the trough, but enough stratocu there that tend to
believe that some areas will see mostly cloudy skies later tonight
with the incoming moisture and at least a small lake response
with delta t/s increasing to 13-15c off both lakes as water
temps for Lake Erie are in the lower 60s and for Lake Ontario
mid lake are in the mid to upper 50s. Kept small chance of
showers over North Country closer to coldest air aloft and
where northerly flow also provides additional upslope lift.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
A digging mid level trough will elongate across the central Great
Lakes Saturday night into Sunday before forming a cut off low Sunday
night into Monday. Model consensus has the cut off low traveling
southeastward into the Mid-Atlantic Monday.

Due to the elongating trough and formation of the cut off low, low
level moisture will increase across the region Saturday night
through Monday increasing the chance for a few showers. As the cut
off low moves southeastward, chances for precipitation will slide
south.

Another chilly day Sunday, albeit warmer than the previous day, with
highs climbing up into the upper 60s. Temperatures will continue to
warm allowing the region to see highs in the low to mid 70s
Monday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
With the cut off low in the Mid-Atlantic, a bubble of surface high
pressure will encroach into the region Monday night before
dominating overhead much of the forecast period. Long range model
guidances are still in disagreement with the placement and timing of
the low. The Euro wants to bring the low further south which would
keep the region drier than the outlooks of the GFS and Canadian
models' tracks with the low. Therefore, kept chances for showers
throughout the period.

Expect an overall warming trend as winds will veer to southwesterly
allowing the temperatures at 850mb to warm into the mid teens C.
Daytime highs will gradually rise each day throughout the period.
Tuesday will start off with highs climbing into the mid to upper
70s, while ending the period with highs in the low to mid 80s on
Thursday.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
There will be an increase in mid clouds through daybreak across
western NY with maybe a brief sprinkle or light shower. Rest of day
will be generally dry, though will see scattered to broken clouds,
especially south of Lake Ontario. Conditions will remain VFR.

Outlook...

Friday night...MVFR possible late over higher terrain of North
Country. Otherwise, VFR.

Saturday and Sunday...VFR/MVFR with a chance of showers.
Monday and Tuesday...VFR.

&&

.MARINE...
Moderate to occasionally fresh westerlies can be expected later
this morning into the afternoon as a secondary cold front crosses
the region. Conditions on the east end of Lake Ontario could
get choppy at times but conditions are forecast to remain below
small craft advisory criteria.

A northerly flow will become established over the region tonight
into Saturday as high pressure centered over the Canadian prairies
will build across all of the Great Lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...JLA/RSH
NEAR TERM...JLA
SHORT TERM...EAJ
LONG TERM...EAJ
AVIATION...JLA
MARINE...RSH
Hazardous weather outlook, Jun 11, 10:56 PM EDT, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
1056 PM EDT Thu Jun 11 2020

NYZ001>008-010>014-019>021-085-130300-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
1056 PM EDT Thu Jun 11 2020

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-130300-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1056 PM EDT Thu Jun 11 2020

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:18 AM EDTBeach Hazards StatementBUFCayuga, Jefferson, Oswego, Wayne18 hr

Nearby

Small Craft Advisories in New York, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.